MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD ENDO CLIP; CLIP, IMPLANTABLE

DAVIS & GECK CARIBE LTD ENDO CLIP; CLIP, IMPLANTABLE
Model Number 176615
Medical Device Problem Codes Mechanical Problem (1384); Difficult to Open or Close (2921); Fail-Safe Problem (2936)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic nephrectomy, the jaws of the clip applier did not close and the clips remained open.The clips remained blocked as well.Another clip applier was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection of the tube revealed that the instrument was partially fired with three clips remaining.The handle was not in the correct position.The clip channel cover was cracked and disengaged.No other visual abnormalities were observed.During functional evaluation, it was observed that the jaws would not close upon actuation of the handle.The shaft was removed from the instrument body and the body was disassembled for visualization of internal components.The safety interlock channel lugs were broken.It was reported that the jaws did not close, there was an issue with clip formation and the interlock was premature.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.These issues may occur when an attempt is made to fire the instrument without first loading a clip by using the trigger.The safety interlock feature is designed to prevent the jaws from closing on a vessel in the absence of a loaded clip.If an attempt is made to forcibly fire the instrument while engaged in interlock, the lugs are designed to break as noted and the interlock feature continues to function as intended.Damaged channel cover condition may occur when the distal end of the instrument is subjected to excessive manipulation during application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: before attempting to squeeze the handle, be sure to first load a clip into the instrument jaws.If the jaw is empty, the instrument will not close.Always check to see if a clip is seated in the jaws prior to firing.When squeezing the handle, remove the finger from the trigger.Do not simultaneously pull the trigger and squeeze the handle as this may result in the firing of an unformed clip or jamming of the instrument.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO CLIP
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20047883
Report Number9612501-2024-02160
Device Sequence Number18153507
Product Code FZP
UDI-Device Identifier10884521057807
UDI-Public10884521057807
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K143644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number176615
Device Catalogue Number176615
Device Lot NumberJ0C1539NY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown